Hello, I attached some photos for you to see. Exactly 2 weeks ago and 3 days from today.....I had Juvederm injected in my laugh lines around my mouth and cheeks. It is still very swollen.It was much more swollen, but its still very swollen now even 2 weeks ago. Will it take a long time to go away? What could this be?Infection?It doesnt hurt.My PA said its normal. I need another opinion.I hope the photos help. Thanks Ivana
Juvederm Swelling 2 Weeks Ago Cheeks and Laugh Lines? (photo)
Doctor Answers (4)
Swelling following Juvederm treatment
Swelling following the procedure is generally resolved around the 2 week mark, but can vary depending on the patient. I would give it another week and see if anything changes. It is possible there is excess product, which can be dissolved with the enzyme hyaluronidase if necessary. I hope this helps, and I wish you the best of luck.
Swelling after Juvederm
First, you didn't say how many syringes you had injected, so note that more filler done will equal more and prolonged swelling. Plus, without your pre pictures, this is a bit harder to comment on, but here's the deal with swelling: After Restylane and Juvederm are injected they draw water to the hyaluronic acid. This makes swelling occur, as well as some immediate water retention in that area. The average time it takes to go away is 2 weeks, but that's an average - some people will have swelling for maybe 2 days, some will have it for 4 weeks. If you don't have pain, discoloration, redness, and other conditions, it's doubtful it's an infection, so it's one of two things: 1. swelling (which you just may have for longer than other people), or 2. overinjection into some areas which can be resolved with some hyaluronidase if needed. But wait until all your swelling is gone, then adjust if needed.
Swelling from Juvederm shouldn't last this long
Juvederm is a product that typically only causes swelling for a few days. That being said, swelling can last longer if you had bruising during or after the procedure. From your pics I don't see any bruising or inflammation which would signify infection. My final concern would be that too much product was injected into that side and its not swelling. See the doctor in that practice for an opinion. And, if too much product, hyaluronidase can be injected there to melt the excess Juvederm. Good luck!!
You might also like...
Juvederm for laugh lines
There does not appear to be any infection since you do not have any redness or pain. Wait another week and if you are still unhappy, return to your injector for assessment. If you feel there is too much filler there, it can be dissolved.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.